Hail, Cass
- When
- June 3, 6:46 PM CST
- Where
- Cass County, 2.07 mi S of Philadelphia
- Measured
- 1.75 in hail
- Reported by
- Mesonet
- Coordinates
- 39.890, -90.120
Strong to severe thunderstorms developed across central Illinois during the evening of June 3rd. The worst of the storms were centered along the I-72 corridor from near Winchester northeastward to Champaign-Urbana, where numerous reports of hail and gusty winds were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Strong to severe thunderstorms developed across central Illinois during the evening of June 3rd. The worst of the storms were centered along the I-72 corridor from near Winchester northeastward to Champaign-Urbana, where numerous reports of hail and gusty winds were received. These storms also produced very heavy rainfall in some locations and produced flooding. In addition, a tornado touched down in Scott County near Alsey.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 3, 5:43 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 643 PM CDT TUE JUN 3 2008 .DISCUSSION... ISSUED 300 PM CDT TUE JUN 3 2008 SHORT TERM...TONIGHT THROUGH FRIDAY OUTFLOW BOUNDARY FROM CONVECTION THIS MORNING LIES ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA...THEN BACK WESTWARD INTO EASTERN MISSOURI. AIRMASS BETWEEN KEOKUK IA AND COLUMBIA MO IS RECOVERING RAPIDLY AND LITTLE CONVECTIVE INHIBITION REMAINS OUT THERE. MOISTURE/SHEAR/INSTABILITY ARE NO PROBLEM...AND EXPECT NEXT ROUND OF SEVERE CONVECTION TO DEVELOP OVER EASTERN MISSOURI SOON. IT MAY BE A BIT LATER THIS FAR EAST WHERE THE AIRMASS IS STILL PRETTY OVERTURNED BY THE STORMS EARLIER. THE NEW STORMS SHOULD MOVE EAST-NORTHEAST ALONG/NORTH OF AFOREMENTIONED BOUNDARY WITH A SIGNIFICANT RISK FOR DISCREET SUPERCELLS AT LEAST DURING THE INITIAL HOURS OF THE EVENT. HEAVY RAINFALL POTENTIAL LOOKS HIGH ACROSS AREAS THAT ARE ALREADY SUPERSATURATED FROM EARLIER STORMS. WILL THEREFORE ISSUE FLASH FLOOD WATCH FOR TONIGHT INTO WEDNESDAY MORNING FOR THE SOUTHERN TWO-THIRDS OF THE AREA. AS WAS THE CASE TODAY...CONVECTIVE TRENDS TONIGHT WILL HAVE A SIGNIFICANT IMPACT ON WHAT WILL HAPPEN ON WEDNESDAY. IT STILL APPEARS THAT THE SYNOPTIC BOUNDARY WILL BE IN THE AREA...NOT TO MENTION ANY OUTFLOW BOUNDARIES FROM TONIGHTS STUFF. LIKELY POPS ARE WARRANTED OVER MUCH OF CENTRAL ILLINOIS EXCEPT FOR PERHAPS THE SOUTHEAST...WHERE THERE IS A CHANCE THAT THEY MAY BE CAPPED OFF TO ANYTHING MORE THAN SCATTERED CELLS. AS PRESSURES FALL OVER THE PLAINS...THE MAIN FRONT SHOULD LIFT NORTH AND LEAVE CENTRAL ILLINOIS HOT AND CAPPED THURSDAY AND AT LEAST THE EARLY PART OF FRIDAY. THE ECMWF/GFS AS WELL AS THE NAM HAVE BEEN IN GENERAL AGREEMENT ON SLOWING THE FRIDAY FRONT A LITTLE...AND EXPECT THE MAIN THREAT FOR CONVECTION TO BE IN THE AFTERNOON AND EVENING. WILL CONTINUE WITH HEALTHY POPS FOR THAT TIMEFRAME. LONG TERM...SATURDAY THROUGH TUESDAY A SIMILAR EVOLUTION OF THE FRIDAY COLD FRONT IS EXPECTED AS WHAT IS HAPPENING WITH THE CURRENT FRONT...WITH THE BOUNDARY STALLING SOMEWHERE OVER THE MIDWEST THEN LIFTING NORTH BY SUNDAY. CHANCE POPS WILL BE INCLUDED FOR THE SOUTHEAST HALF ON SATURDAY NEAR THE TAIL OF THE STALLING FRONT...THEN DRY AND HOT FOR SUNDAY. THE ECMWF IS HINTING THAT THE FRONT MAY SLIP SOUTH INTO ILLINOIS ON MONDAY...BUT CONFIDENCE IS QUITE LOW THAT FAR IN ADVANCE. 04 && .AVIATION... ISSUED 643 PM CDT TUE JUN 3 2008 SHOWERS/STORMS DEVELOPING RAPIDLY OVER MISSOURI/EXTREME WESTERN ILLINOIS EARLY THIS EVENING. THIS CONVECTION WILL BEGIN TO IMPACT THE CENTRAL ILLINOIS TERMINALS OVER THE NEXT FEW HOURS. SOME OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE. PRECIPITATION THREAT SHOULD DIMINISH OVERNIGHT...BUT CIGS/VSBYS WILL DROP INTO THE MVFR AND POSSIBLY IFR CATEGORY. CONDITIONS WILL IMPROVE BACK TO VFR WEDNESDAY AS WINDS PICK UP FROM THE SOUTH. ADDITIONAL CONVECTION IS POSSIBLE WITH AFTERNOON HEATING WEDNESDAY...BUT CONFIDENCE IN THE DETAILS IS TOO LOW TO CARRY IN THE TERMINALS AT THIS TIME. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ILZ040>057- 061>063-066>068-071>073. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 327 PM CDT TUE JUN 3 2008 ILZ040-041-044-047>053-041100- CASS-CHRISTIAN-MACON-MASON-MENARD-MORGAN-PIATT-SANGAMON-SCHUYLER- SCOTT- 327 PM CDT TUE JUN 3 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL WEDNESDAY MORNING. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE EASTWARD INTO CENTRAL ILLINOIS. ALONG WITH HAIL AND WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED. THE RAINS FALLING ON SATURATED GROUND WILL LEAD TO HIGH RUNOFF RATES AND POSSIBLY SOME LOCALIZED FLOODING. THE HEAVY RAINS WILL LEAD TO SIGNIFICANT RISES ON THE ILLINOIS AND SANGAMON RIVERS WITH FLOODING EXPECTED BY LATER THIS WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL ILLINOIS AND INTERACTS WITH A SERIES OF UPPER-LEVEL DISTURBANCES. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH THE BEST CHANCES EXPECTED WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 6 PM UNTIL MIDNIGHT TONIGHT. ILZ063-068-073-041100- CLARK-CRAWFORD-LAWRENCE- 327 PM CDT TUE JUN 3 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL WEDNESDAY MORNING. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE EASTWARD INTO SOUTHEAST ILLINOIS. ALONG WITH HAIL AND WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED. THE RAINS FALLING ON SATURATED GROUND WILL LEAD TO HIGH RUNOFF RATES AND POSSIBLY SOME LOCALIZED FLOODING. THE HEAVY RAINS WILL LEAD TO CONTINUED FLOODING ON THE WABASH RIVER THROUGH THE REMAINDER OF THE WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL AND SOUTHEAST ILLINOIS AND INTERACTS WITH A SERIES OF UPPER-LEVEL DISTURBANCES. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH THE BEST CHANCES EXPECTED WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 8 PM UNTIL 2 AM TONIGHT. ILZ042-043-045-046-054>057-061-062-066-067-071-072-041100- CHAMPAIGN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LOGAN-MOULTRIE-RICHLAND-SHELBY-VERMILION- 327 PM CDT TUE JUN 3 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL WEDNESDAY MORNING. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE EASTWARD INTO CENTRAL AND SOUTHEAST ILLINOIS. ALONG WITH HAIL AND WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED. THE RAINS FALLING ON SATURATED GROUND WILL LEAD TO HIGH RUNOFF RATES AND POSSIBLY SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL AND SOUTHEAST ILLINOIS AND INTERACTS WITH A SERIES OF UPPER-LEVEL DISTURBANCES. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH THE BEST CHANCES EXPECTED WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 6 PM UNTIL 2 AM TONIGHT. ILZ027>031-036>038-041100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 327 PM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE EASTWARD INTO CENTRAL ILLINOIS. ALONG WITH HAIL AND WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL ILLINOIS AND INTERACTS WITH A SERIES OF UPPER-LEVEL DISTURBANCES. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH THE BEST CHANCES EXPECTED WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 6 PM UNTIL MIDNIGHT TONIGHT. BARKER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
150 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG WEST YORK 39.17N 87.67W
06/03/2008 CRAWFORD IL EMERGENCY MNGR
TRAILER FLIPPED OVER
&&
OUSLEYPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
222 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
06/03/2008 SANGAMON IL EMERGENCY MNGR
TREE DAMAGE ON THE NORTHEAST SIDE OF SPRINGFIELD. TIME
ESTIMATED.
0216 AM TSTM WND DMG ROCHESTER 39.75N 89.54W
06/03/2008 SANGAMON IL EMERGENCY MNGR
LARGE TREES DOWN IN RURAL ROCHESTER. TIME ESTIMATED.
0225 AM TSTM WND DMG BERRY 39.72N 89.48W
06/03/2008 SANGAMON IL EMERGENCY MNGR
SIGNIFICANT DAMAGE TO A HOUSE IN BERRY. TIME ESTIMATED.
0225 AM TSTM WND DMG BERRY 39.72N 89.48W
06/03/2008 SANGAMON IL EMERGENCY MNGR
LARGE TREE ON A HOUSE AND LARGE TREE ON A MOBILE HOME IN
BERRY. REPORTED BY SHERIFF. TIME ESTIMATED.
0230 AM HEAVY RAIN SHERMAN 39.89N 89.61W
06/03/2008 M3.23 INCH SANGAMON IL NWS EMPLOYEE
0235 AM TSTM WND DMG EDINBURG 39.66N 89.39W
06/03/2008 CHRISTIAN IL EMERGENCY MNGR
BARN AND HOUSE DAMAGED NEAR EDINBURG. PRELIMINARY REPORT.
0235 AM TSTM WND DMG EDINBURG 39.66N 89.39W
06/03/2008 CHRISTIAN IL EMERGENCY MNGR
TWO BUILDINGS COMPLETELY DESTROYED IN EDINBURG. TIME
ESTIMATED.
0304 AM HAIL BLUE MOUND 39.70N 89.12W
06/03/2008 M0.88 INCH MACON IL EMERGENCY MNGR
0430 AM HAIL ALSEY 39.56N 90.43W
06/03/2008 E1.50 INCH SCOTT IL EMERGENCY MNGR
ONE INCHE TO ONE AND ONE HALF INCH HAIL CAUSED DAMAGE TO
THE ALSEY BRICK FACTORY. ALSO WINDOWS WERE BLOWN OUT AND
HAIL DAMAGE TO NUMEROUS VEHICLES WAS REPORTED.
0438 AM HAIL ALSEY 39.56N 90.43W
06/03/2008 E1.75 INCH SCOTT IL LAW ENFORCEMENT
GOLFBALL-SIZED HAIL IN ALSEY. REPORT FROM SCOTT CO
SHERIFF DEPT.
0438 AM TSTM WND DMG ALSEY 39.56N 90.43W
06/03/2008 SCOTT IL LAW ENFORCEMENT
LARGE TREE DOWN WITH DAMAGE TO A HOME AND CAR. RELAYED
FROM SCOTT CO SHERIFF DEPT.
0600 AM HEAVY RAIN 3 S GREENVIEW 40.04N 89.74W
06/03/2008 M1.99 INCH MENARD IL MESONET
PRECIP SINCE MIDNIGHT...SWOP REPORT.
0600 AM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
06/03/2008 M1.99 INCH LOGAN IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0600 AM HEAVY RAIN 4 NNE RIVERTON 39.90N 89.51W
06/03/2008 M3.35 INCH SANGAMON IL CO-OP OBSERVER
24 HR RAINFALL TOTAL.
0600 AM HEAVY RAIN BEARDSTOWN 40.01N 90.43W
06/03/2008 M2.76 INCH CASS IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0600 AM HEAVY RAIN 2 SW ATHENS 39.94N 89.75W
06/03/2008 M3.16 INCH MENARD IL CO-OP OBSERVER
PRECIP OVER THE PAST 24 HOURS.
0630 AM HEAVY RAIN VIRGINIA 39.95N 90.21W
06/03/2008 M2.60 INCH CASS IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0633 AM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
06/03/2008 M3.03 INCH MENARD IL MESONET
RAINFALL SINCE 11 PM MONDAY NIGHT. SWOP REPORT.
0646 AM HEAVY RAIN 1 E MONTICELLO 40.03N 88.56W
06/03/2008 M3.10 INCH PIATT IL MESONET
24 HR PRECIP TOTAL...COCORAHS REPORT.
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
06/03/2008 M3.96 INCH SANGAMON IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0700 AM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
06/03/2008 M3.73 INCH SANGAMON IL CO-OP OBSERVER
SFDI2 COOP OBSERVER...24 HR PRECIP TOTAL.
0755 AM HEAVY RAIN PETERSBURG 40.01N 89.85W
06/03/2008 M3.09 INCH MENARD IL MESONET
OVERNIGHT RAINFALL...SWOP REPORT.
0816 AM HEAVY RAIN DECATUR 39.85N 88.93W
06/03/2008 M3.47 INCH MACON IL ASOS
KDEC ASOS....3.47 INCHES SINCE 7 PM... 1.76 INCHES FELL
IN 1 HOUR BETWEEN 654 AM AND 754 AM.
0830 AM TSTM WND DMG 4 NW FLORA 38.71N 88.53W
06/03/2008 CLAY IL EMERGENCY MNGR
APPROXIMATELY 4.5 NORTHWEST OF FLORA NORTH OF OAKMOUND
LANE ON BUTTONWOOD ROAD A BIG BARN DOOR WAS BLOWN IN WITH
TREE LIMBS DOWN RANGING FROM 3 INCHES TO 10 INCHES IN
DIAMETER.
0840 AM FUNNEL CLOUD W XENIA 38.64N 88.64W
06/03/2008 CLAY IL EMERGENCY MNGR
TRAINED SPOTTER REPORTED 2 FUNNEL CLOUDS ABOUT 1/4 MI
WEST OF XENIA.
0941 AM HEAVY RAIN MONTICELLO 40.03N 88.57W
06/03/2008 M3.27 INCH PIATT IL MESONET
3.27 INCHES OVERNIGHT STORM TOTAL...SWOP REPORT
1000 AM TSTM WND DMG 1 S HAVANA 40.28N 90.06W
06/03/2008 MASON IL EMERGENCY MNGR
TREE CRUSHED A VAN AND ANOTHER TREE FELL ON A TRAILER IN
THE MATANZAS BEACH AREA. ESTIMATED WIND GUST OF 60 MPH.
1000 AM TSTM WND DMG HAVANA 40.30N 90.06W
06/03/2008 MASON IL LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN HAVANA...AS WELL AS
MANY PARTS OF RURAL MASO COUNTY.
1010 AM TSTM WND DMG CHAPIN 39.77N 90.40W
06/03/2008 MORGAN IL LAW ENFORCEMENT
LARGE TREE LIMBS DOWN. AMENDMENT TO ADD TIME OF EVENT.
1011 AM TSTM WND DMG OAKFORD 40.10N 89.97W
06/03/2008 MENARD IL EMERGENCY MNGR
TREE LIMBS DOWN AD 60 MPH WINDS REPORTED BY COUNTY
EMERGENCY MANAGER SPOTTERS. FROM EMERGENCY MANAGER.
1020 AM TSTM WND DMG 2 N GREENVIEW 40.11N 89.74W
06/03/2008 MENARD IL LAW ENFORCEMENT
17 POWER POLES BLOWN DOWN AND POWER LINES DOWN...ON ROUTE
29...NORTH OF GREENVIEW. FROM STATE POLICE POST DISTRICT
9.
1021 AM TSTM WND DMG 1 W PETERSBURG 40.01N 89.87W
06/03/2008 MENARD IL LAW ENFORCEMENT
POWER POLES DOWN AND TRACTOR TRAILER BLOWN OVER
1021 AM TSTM WND DMG PETERSBURG 40.01N 89.85W
06/03/2008 MENARD IL EMERGENCY MNGR
JUST WEST OF PETERSBURG ON NEWMANSVILLE ROAD A TRACTOR
TRAILER WAS BLOWN OVER AND POWER LINES ARE DOWN.
1021 AM TSTM WND DMG 1 S PETERSBURG 40.00N 89.85W
06/03/2008 MENARD IL MESONET
POWER LINES DOWN ON ROUTE 97. ALSO, 3.26 INCHES OF RAIN
HAVE FALLEN. SWOP REPORT.
1031 AM TSTM WND GST SPRINGFIELD 39.78N 89.64W
06/03/2008 M64.00 MPH SANGAMON IL ASOS
1035 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
06/03/2008 SANGAMON IL MESONET
ON THE WEST SIDE OF SPRINGFIELD IN JEROME A ROTATING WALL
CLOUD REPORTED ALONG WITH 60 MPH WIND GUST. POWER OUTAGES
AND TREES DOWN WERE REPORTED. SWOP.
1040 AM TSTM WND DMG 3 W MOUNT PULASKI 40.01N 89.34W
06/03/2008 LOGAN IL EMERGENCY MNGR
GRAIN BIN AND MACHINE SHED DESTROYED...CORNER OF 700
STREET AND 1250 AVENUE. FROM LOGAN COUNTY EMERGENCY
MANAGER.
1041 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
06/03/2008 SANGAMON IL MESONET
1 FOOT TREE TOP SNAPPED IN SPRINGFIELD JUST NORTH OF THE
SPRINGFIELD CLINIC ON 6TH STREET. WIND SPEED ESTIMATED AT
70 MPH. SWOP REPORT.
1043 AM TSTM WND DMG CHESTNUT 40.07N 89.20W
06/03/2008 LOGAN IL EMERGENCY MNGR
2 FOOT DIAMETER TREE BLOWN DOWN.
1043 AM TSTM WND DMG MOUNT PULASKI 40.01N 89.28W
06/03/2008 LOGAN IL EMERGENCY MNGR
PART OF ROOF ON CAR WASH BLOWN AWAY.
1045 AM TSTM WND DMG CHATHAM 39.67N 89.70W
06/03/2008 SANGAMON IL PUBLIC
LARGE TREE LIMB BROKEN OFF ON DOVER DRIVE IN HURSTBOURNE
SUBDIVISION. FROM NWS EMPLOYEE SPOUSE.
1050 AM TSTM WND DMG CHESTNUT 40.07N 89.20W
06/03/2008 LOGAN IL MESONET
NEAR CHESTNUT AT 1870 850TH STREET A BARN IS PARTIALLY
DOWN WITH SEVERAL TREES AND POWER LINES DOWN. SWOP.
1100 AM TSTM WND DMG FORSYTH 39.92N 88.96W
06/03/2008 MACON IL EMERGENCY MNGR
LARGE TREE LIMBS DOWN AND ROOF DAMAGE ON ONE HOME. FROM
MACON COUNTY EMERGENCY MANAGEMENT.
1200 PM TSTM WND DMG SHELBYVILLE 39.41N 88.80W
06/03/2008 SHELBY IL PUBLIC
TREE LIMBS AND POWER LINES DOWN.
1240 PM TSTM WND DMG WEST YORK 39.17N 87.67W
06/03/2008 CRAWFORD IL EMERGENCY MNGR
TRAILER FLIPPED OVER
&&
GOETSCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
359 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN SHERMAN 39.89N 89.61W
06/03/2008 M4.81 INCH SANGAMON IL NWS EMPLOYEE
STORM TOTAL RAINFALL FROM NWS COOP OBSERVER AND NWS
EMPLOYEE
&&
KELLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
731 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 4 W WINCHESTER 39.63N 90.53W
06/03/2008 SCOTT IL TRAINED SPOTTER
SPOTTER REPORTED A TORNADO ON THE GROUND
&&
KELLYPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 4 S WINCHESTER 39.57N 90.46W
06/03/2008 SCOTT IL TRAINED SPOTTER
SPOTTER REPORTED A TORNADO ON THE GROUND
&&
CORRECTED REPORT LOCATION
KELLYThe Lincoln radar (KILX), 73 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
11 flash flood, 9 hail, 4 thunderstorm wind, 1 tornado. Local standard time, as filed.
A tornado touched down just east of the town of Alsey, then tracked east-northeast across a rural area. No damage was reported.
Eight to ten inches of flowing water was over Route 97 north of Petersburg.
Water was flowing across numerous county roads between Petersburg and New Salem State Park.
An off-duty National Weather Service Employee reported an estimated 60 mph wind gust in Sherman.
A tree was blown down onto a powerline.
Water was flowing over portions of Route 121 between Lincoln and Mount Pulaski.
Water was flowing over portions of 700th Street between Elkhart and Mount Pulaski.
An 18-inch diameter tree was snapped.
Heavy rain produced flooding and closed Illinois Route 10 from about Beason to the Logan/DeWitt County line.
High water was flowing over roads in numerous locations between Winchester and Jacksonville.
Numerous trees down on the south and east side of Danville.
Heavy rain produced flash flooding along State Route 10 and Kickapoo Creek, about 4 miles west of Lincoln.
High water was over county roads in the southern part of Champaign County from Tolono to Philo to Sidney.
Multiple roads were closed due to high water across southern Douglas County, particularly around the Arthur area.
There were numerous reports of flooded roads and basements across Edgar County.
Extensive flooding was reported along U.S. Route 136 near Emden in northwest Logan County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyThe tornado archive for Illinois, 2008Warnings in Illinois, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113242, 113243, 113257, 113244, 113245, 113246, 119909, 119910, 113247, 113248, 113255, 113249, 113251, 113250, 119911, 119912, 113253, 121077, 120080, 113254, 121084, 120081, 120086, 120090, 121071.